Coumadin - HELP!!! I'm newly diagnosed with DVT/PE due to after liver resection surgery this past?
- 7 Jul 2014 by pamela_atl
- 24 Jul 2014
- coumadin, deep vein thrombosis (dvt), surgery, liver, diagnosis
Added 7 Jul 2014:
This past June 2014 I had a liver resection but was diagnosed with DVT/PE as a complication after surgery. I hate coumadin as I feel this medicine has taken me hostage from my life.. My frustration is I don't know how often to eat veggies, the whole vitamin K thing throws me off, I want to know if there a daily food plan that I can go by for the month that will keep me in my therapeutic range so I won't have to worry changing my doses and not getting lovonox shots. I love simplicity but there IS NO ME With this medicine, please respond someone out there.
I was also on warfarin due to a dvt. Talk to your dr. You may be able to take xarelto or another med that does not need weekly testing and no food restrictions. I was able to change to xarelto. I really hated the weekly blood draw for testing. my lab did not use the finger prickmethod.I understand.
What is your issue with Lovenox? Is it just that it is an injection and you don't like injecting yourself or are you having to do it twice a day? What has your doctor told you about Xarelto or Eliquis? Have you told your doctor about how you are feeling on Coumadin? Personally I would not entertain Pradaxa as a solution.
Hi Pamela_atl. I have been on Warfarin for 8 years now after a DVT. I don't like taking the pills (who does anyway !!! ) or the monthly blood tests but the alternative in an ICU is not desireable. Just Grin and bear it and moderate your consumption of Vit K veggies and fruits and titrate the dosage (with your Doc) to retain your PT-INR between 2 and 3.50. It was difficult during the first few months after DVT, but with active support from partners and friends/relatives, you should be able to get over the irritation. Take care.
While taking Coumadin, try to be careful not to make radical dietary changes. Consistency & moderation will be helpful. It's been suggested to avoid pomegranates, grapefruits & cranberries. However, there are still many unknown variables concerning how food does affect someone using Coumadin/Warfarin. I've been told that stress is a factor which can negatively affect my INR readings. Please speak with your doctor about your feelings & options; that is excellent advice.
Try to take your pill(s) at the same times as closely as possible.
I hope everything falls into place for you. Good luck pamela_atl.
- Coumadin Information for Consumers
- Coumadin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Oct 2009 • 2 answers
Posted 6 Mar 2011 • 5 answers
Posted 5 Jun 2012 • 1 answer
Warfarin - I will be undergoing surgery in July with multiple levels of fusion between L5-S1 and L3?
Posted 25 Jun 2012 • 2 answers
Posted 30 Nov 2014 • 3 answers